Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Hallucinations, incoherent speech, not aware of surroundings. Taking zolfresh, arip medication. Treatment options?

Hi.. Need answer to my question very very urgently...My father in law (appox age, 67 yrs) was put under medication 10 days back by a psychiatrist in XXXXX. He is having Arip (20 mg) and Zolfresh (10 mg) daily. for the past couple of days, he has been having hallucinations and talks incoherently and I feel that he is not aware of his surroundings. Today while sitting on the sofa, he urinated and passed stool . He is talking in a very abrupt manner. If asked a particular question, he answers something completely different. Please advice as soon as possible. I am really worried... Please help..
Asked On : Sat, 30 Jun 2012
Answers:  1 Views:  192
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
HI neha2000.

THANKS FOR YOUR QUESTION.

FORTUNATELY I AM DOING MD IN PSYCHIATRY NOWADAYS.

FROM THE MEDICATION IT SEEMS THAT YOUR FATHER IS A PSYCHOTIC PATIENT.

FOR LAT FEW DAYS HE BECOME VIOLENT,AGITATED,INCOHERENT TALK CONFUSED,INCREASED HALLUCINATION THIS TYPE OF CLINICAL FEATURE IS SEEN IN DELIRIUM AND AGGRAVATION OF HIS PSYCHOTIC SYMPTOMS.AS DELIRIUM ARE MORE COMMON ,LIFE KILLING CONDITION SO WE TAKE THIS CASE AS DELIRIUM UNTIL PROVE OTHERWISE.SO MY OPINION EITHER STOP OR DECREASE THE DOSE OF ARIP TO 2.5-5 MG,STOP ZOLFRESH AS IT HAVE SIDE EFFECT OF DELIRIUM AND ADD SMALL AMOUNT OF LORAZEPAM IM/SOS.
BUT FIRST GO TO YOUR PSYCHIATRIST TELL ALL THE THINGS AND ACCORDING TO HIS SUGGESTION YOU PROCEED.

THANK YOU
DR SOURAV GANGULY
Answered: Fri, 6 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor